Alert archive / Indiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 92, NWS Indianapolis, IN

July 12, 202012 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 12, 2020, 12:53 AM EDT for 12 counties in Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2020, 12:53 AM EDT (04:53 UTC)
Expired
Jul 12, 2020, 1:30 AM EDT
In force
37 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, IN, Daviess County, IN, Greene County, IN, Hendricks County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Sullivan County, IN

The radar

The Indianapolis radar (KIND), 55 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 1:25 AM EDTTSTM WND DMG3 Sse Peoga, INCOUNTY DISPATCH REPORTED POWER LINES DOWN NEAR SWEETWATER LAKE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2061 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

257 
WUUS53 KIND 120453
SVRIND
INC013-027-055-063-081-083-093-101-105-109-119-153-120530-
/O.NEW.KIND.SV.W.0092.200712T0453Z-200712T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1253 AM EDT Sun Jul 12 2020

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Monroe County in south central Indiana...
  Morgan County in central Indiana...
  Southeastern Sullivan County in southwestern Indiana...
  Brown County in south central Indiana...
  Johnson County in central Indiana...
  Southeastern Hendricks County in central Indiana...
  Northeastern Knox County in southwestern Indiana...
  Eastern Owen County in west central Indiana...
  Northern Martin County in southwestern Indiana...
  Greene County in southwestern Indiana...
  Northwestern Lawrence County in south central Indiana...
  Northern Daviess County in southwestern Indiana...

* Until 130 AM EDT.

* At 1252 AM EDT, severe thunderstorms were located along a line
  extending from near Danville to near Spencer to 7 miles north of
  Bloomfield to 7 miles northeast of Russellville, moving southeast
  at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bloomington, Plainfield, Franklin, Martinsville, Mooresville,
  Linton, Bloomfield, Spencer, Nashville, Ellettsville, New
  Whiteland, Whiteland, Bargersville, Bicknell, Brooklyn,
  Worthington, Odon, Princes Lakes, Trafalgar and Monrovia.

This includes the following highways...
 Interstate 65 between mile markers 89 and 93.
 Interstate 70 between mile markers 51 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3914 8697 3934 8672 3974 8657 3965 8633
      3963 8632 3963 8628 3952 8598 3914 8620
      3899 8637 3867 8707 3887 8755
TIME...MOT...LOC 0452Z 293DEG 40KT 3972 8653 3932 8670 3913 8693 3892
8746

HAIL...1.00IN
WIND...60MPH
 
$$

Ryan
1 follow-up statement
397 
WWUS53 KIND 120510
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
110 AM EDT Sun Jul 12 2020

INC013-027-055-063-081-083-093-101-105-109-119-153-120530-
/O.CON.KIND.SV.W.0092.000000T0000Z-200712T0530Z/
Monroe IN-Morgan IN-Sullivan IN-Brown IN-Johnson IN-Hendricks IN-
Knox IN-Owen IN-Martin IN-Greene IN-Lawrence IN-Daviess IN-
110 AM EDT Sun Jul 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR MONROE...MORGAN...SOUTHEASTERN SULLIVAN...BROWN...JOHNSON...
SOUTHEASTERN HENDRICKS...NORTHEASTERN KNOX...SOUTHEASTERN OWEN...
NORTHERN MARTIN...GREENE...NORTHWESTERN LAWRENCE AND NORTHERN DAVIESS
COUNTIES...

At 109 AM EDT, severe thunderstorms were located along a line
extending from near Mooresville to near Bloomington to 12 miles east
of Bloomfield to 13 miles south of Linton, moving southeast at 45
mph. The line has weakened since 1255 am.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bloomington, Plainfield, Franklin, Martinsville, Mooresville, Linton,
Bloomfield, Nashville, Ellettsville, New Whiteland, Whiteland,
Bargersville, Bicknell, Brooklyn, Odon, Princes Lakes, Trafalgar,
Monrovia, Morgantown and Lyons.

This includes the following highways...
 Interstate 65 between mile markers 89 and 93.
 Interstate 70 between mile markers 59 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3913 8691 3932 8664 3969 8646 3965 8633
      3963 8632 3963 8628 3952 8598 3914 8620
      3899 8637 3867 8707 3887 8755
TIME...MOT...LOC 0509Z 293DEG 40KT 3965 8631 3925 8648 3906 8671 3885
8724

HAIL...1.00IN
WIND...60MPH
 
$$

Ryan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:33 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 11, 10:33 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1033 PM EDT Sat Jul 11 2020

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 148 PM EDT Sat Jul 11 2020

A pair of upper level weather disturbances will push across
Indiana tonight and on Sunday. This will bring chances for
showers and thunderstorms to Central Indiana to close out the
weekend.

High pressure is then expected to build across the area for the
start of the work week...providing dry weather with slightly below
normal temperatures.

A warm front is expected to push across the area on Tuesday. This
will usher hot and humid air back to Central Indiana...along with
chances for daily showers and thunderstorms for the middle and
latter part of the work week.

&&

.NEAR TERM /Tonight/...

Issued at 148 PM EDT Sat Jul 11 2020

Surface analysis early this afternoon shows high pressure in place
across the lower Mississippi river Valley and Low pressure over
upstate NY. This was resulting in a light W-NW flow across
Indiana...with dew point temps mainly in the low to mid 60s. A
convective complex was found over eastern IA and Nrn IL...pushing
SE within the flow aloft.

The air mass ahead of the approaching convection and subtle short
wave will be marginally favorable for convection. Forecast
soundings show CAPE around 1500 J/kg along with convective
temperatures in the upper 80s which should be reached. HRRR shows
scattered convection arriving late this afternoon and into the
early evening within the NW flow aloft. Thus will focus some pops
late this afternoon and early this evening given the impact of
daytime heating. Better forcing looks to arrive overnight in
association with the approaching short wave over the upper
Midwest. Time Height at that time suggest deep moisture and lift
in play. HRRR at that time also suggests more widespread
precipitation overspreading the area. Thus will once again trend
pops higher after midnight and into early Sunday as this feature
pushes across the area. Given the expected clouds and possible
precip...will trend lows at or above the NBM.

&&

.SHORT TERM /Sunday Through Tuesday/...

Issued at 148 PM EDT Sat Jul 11 2020

GFS and NAM show the short wave departing on Early Sunday
morning. However forecast soundings by Sunday afternoon again
show favorable conditions for convection with steep lapse
rates...CAPE over 2500 J/KG and pwats over 1.5...and convective
temps in the lower 80s. Thus will keep some pops in the forecast
on Sunday through the hours of Diurnal heating. However of
note..any afternoon convection should be much more isolated.

Forecast soundings show good subsidence within the column on
Sunday afternoon into Sunday Night....as mid levels show good
drying. Meanwhile at the surface high pressure is expected to
build across Indiana and the Great Lakes...lowly passing across
the area through Tuesday. As the high pressure passes along with
the NW flow in place aloft on the lee side of an upper ridge over
the plains...more subsidence will be expected through Tuesday.
With Northeast winds expected around high...Dry weather will be
expected on Monday through Tuesday with slightly below normal
temperatures.

&&

.LONG TERM /Tuesday Night to Saturday/...

Issued at 234 PM EDT Sat Jul 11 2020

Upper high pressure will expand into our area through the long
term. Recent models continue to trend with the high not moving
into the area quite as much as previous runs, thus have also been
trending towards highs only getting into the low 90s rather than
mid 90s or slightly higher. This will also place the region under
more zonal flow as well as on the periphery of the high... in
these cases, slight upper wave and mesoscale disturbances become
more influential for rain chances. These conditions lead to lower
confidence on specific rain events through the long term as models
fluctuate. Have generally accepted guidance, but did cap PoPs at
chance.

&&

.AVIATION /Discussion for the 12/03Z TAF Update/...

Issued at 1028 PM EDT Sat Jul 11 2020

Update...
Shifted timing of second round of storms to Sun 06Z at KIND.

Previous Discussion...
Showers and thunderstorms will continue to impact KHUF and KBMG
through Sun 01Z. VFR will be the predominant flight category
outside of any storms though, just expect quick deterioration to
MVFR or worse in any showers and thunderstorms. Elsewhere, the
lull in activity has already set in across KLAF and KIND, and KHUF
and KBMG should also quiet down for awhile by late evening.
However, re-development is possible again overnight as the upper
wave passes over central Indiana. As a result, will have to carry
mention of VCTS again overnight and tomorrow morning. Meanwhile,
winds will shift from the southwest to northwest and will be
relatively light outside of any convection.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...Puma
NEAR TERM...Puma
SHORT TERM...Puma
LONG TERM....KH
AVIATION...TDUD
Hazardous weather outlook, Jul 11, 6:36 PM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
636 PM EDT Sat Jul 11 2020

INZ021-028>031-035>049-051>057-060>065-067>072-122245-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
636 PM EDT Sat Jul 11 2020

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Thunderstorms possible this evening and tonight. A few
storms may be severe this evening.

Hazards: Damaging winds...large hail...lightning and locally heavy
rainfall.

Timing: Storms possible anytime after 4 pm. Greatest threat for
severe weather this evening.

Discussion: An upper level disturbance will approach the area with thunderstorms
this evening and possible re-development again overnight as the upper
wave moves through.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Outlook: Showers and thunderstorms will continue on Sunday. Daily
chances for isolated to scattered thunderstorms will return Tuesday
night and continue into next weekend.

Heat index values could approach 100 across all of central Indiana
on Thursday and Friday.

Discussion: The upper level disturbance will move across the Ohio
Valley on Sunday...bringing the best chance for numerous showers and
thunderstorms through the next week. After a couple dry days...
thunderstorm chances return Tuesday night through Friday along with
a return to hot and humid conditions.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send any reports this evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jul 11, 10:35 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1035 PM EDT SAT JUL 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 S BRAZIL              39.49N 87.13W
07/11/2020  E0.70 INCH       CLAY               IN   AMATEUR RADIO

&&

CP
Local storm report, Jul 11, 10:39 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1039 PM EDT SAT JUL 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 N NOBLESVILLE         40.07N 86.03W
07/11/2020                   HAMILTON           IN   PUBLIC

            TREE DAMAGE AROUND NOBLESVILLE. A COUPLE
            REPORTS VIA TWITTER.

&&
Local storm report, Jul 11, 10:40 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EDT SAT JUL 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 NW CICERO             40.15N 86.05W
07/11/2020                   HAMILTON           IN   EMERGENCY MNGR

            REPORTS OF TREES DOWN AROUND HAMILTON
            COUNTY. TIME ESTIMATED.

&&

CP
Local storm report, Jul 11, 11:17 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 PM EDT SAT JUL 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     FLOOD            1 E INDIANA STATE UNIVE 39.47N 87.40W
07/11/2020                   VIGO               IN   TRAINED SPOTTER

            REPORTS OF PARKING LOTS FLOODED AND SOME
            WATER ON A COUPLE OF ROADS IN TERRE HAUTE.

0800 PM     HAIL             5 WSW WEST TERRE HAUTE  39.44N 87.53W
07/11/2020  M1.00 INCH       VIGO               IN   AMATEUR RADIO

            ALSO ESTIMATED 60 MPH WINDS.

0753 PM     TSTM WND DMG     1 NE PRAIRIETON         39.38N 87.45W
07/11/2020                   VIGO               IN   AMATEUR RADIO

            TREE LIMBS DOWN.

0747 PM     HAIL             3 N INDIANA STATE UNIVE 39.51N 87.41W
07/11/2020  E1.00 INCH       VIGO               IN   AMATEUR RADIO

0718 PM     HAIL             2 NNW TERRE HAUTE       39.50N 87.40W
07/11/2020  E1.25 INCH       VIGO               IN   AMATEUR RADIO

0708 PM     HAIL             1 ENE SANDFORD          39.55N 87.51W
07/11/2020  E1.00 INCH       VIGO               IN   PUBLIC

            SEVERAL HAILSTONES UP TO AN INCH. LOTS OF
            SMALLER HAIL AS WELL.

0335 PM     TSTM WND DMG     4 ENE BATTLE GROUND     40.53N 86.76W
07/11/2020                   TIPPECANOE         IN   TRAINED SPOTTER

            SPOTTER REPORTS POWER OUTAGE. ESTIMATED 60
            MPH WINDS.

0632 PM     HAIL             3 E SHEPARDSVILLE       39.61N 87.37W
07/11/2020  E1.00 INCH       PARKE              IN   AMATEUR RADIO

0505 PM     TSTM WND DMG     3 WNW NEW MARKET        39.97N 86.98W
07/11/2020                   MONTGOMERY         IN   NWS EMPLOYEE

            LARGE TREE UPROOTED. TIME ESTIMATED FROM
            RADAR.

0650 PM     TSTM WND DMG     3 SW WOODVIEW HILLS     39.13N 86.44W
07/11/2020                   MONROE             IN   PUBLIC

0545 PM     HAIL             2 S WYNNEDALE           39.81N 86.19W
07/11/2020  M1.00 INCH       MARION             IN   PUBLIC

0505 PM     HAIL             2 WNW BEECH GROVE       39.72N 86.12W
07/11/2020  E1.00 INCH       MARION             IN   TRAINED SPOTTER

            QUARTER SIZE HAIL AT KEYSTONE AVE AND TROY
            AVE.

0459 PM     HAIL             MONUMENT CIRCLE         39.77N 86.15W
07/11/2020  E1.00 INCH       MARION             IN   BROADCAST MEDIA

            QUARTER SIZE HAIL DOWNTOWN.

0452 PM     TSTM WND DMG     2 E EAGLE CREEK RESERVO 39.85N 86.26W
07/11/2020                   MARION             IN   AMATEUR RADIO

            6 INCH TREE LIMBS BROKE NEAR 56TH STREET AND
            LAFAYETTE RD.

0450 PM     HAIL             3 WNW MERIDIAN HILLS    39.90N 86.22W
07/11/2020  E1.00 INCH       MARION             IN   AMATEUR RADIO

            QUARTER SIZE HAIL NEAR 79TH AND MICHIGAN RD.

0450 PM     HAIL             1 WNW CROWS NEST        39.86N 86.20W
07/11/2020  E1.00 INCH       MARION             IN   AMATEUR RADIO

            QUARTER SIZE HAIL NEAR 56TH AND MICHIGAN RD.

0722 PM     TSTM WND DMG     1 NE AVOCA              38.93N 86.53W
07/11/2020                   LAWRENCE           IN   PUBLIC

            NUMEROUS TREES DAMAGED.

0715 PM     TSTM WND DMG     1 ENE AVOCA             38.92N 86.53W
07/11/2020                   LAWRENCE           IN   AMATEUR RADIO

            TREE DAMAGE IN NEEDMORE AREA OF KENTUCKY
            HOLLOW RD.

0712 PM     TSTM WND DMG     SEYMOUR                 38.96N 85.89W
07/11/2020                   JACKSON            IN   911 CALL CENTER

            NUMEROUS REPORTS OF TREES DOWN THROUGHOUT
            THE COUNTY. TIME ESTIMATED.

0430 PM     TSTM WND DMG     1 N NOBLESVILLE         40.07N 86.03W
07/11/2020                   HAMILTON           IN   PUBLIC

            TREE DAMAGE AROUND NOBLESVILLE. A COUPLE
            REPORTS VIA TWITTER.

0415 PM     TSTM WND DMG     2 NW CICERO             40.15N 86.05W
07/11/2020                   HAMILTON           IN   EMERGENCY MNGR

            REPORTS OF TREES DOWN AROUND HAMILTON
            COUNTY. TIME ESTIMATED.

0600 PM     TSTM WND DMG     1 W GREENSBURG          39.34N 85.50W
07/11/2020                   DECATUR            IN   911 CALL CENTER

            TREE REPORTED TO BE BLOWN ONTO HOUSE IN WEST
            GREENSBURG. TIME ESTIMATED.

0420 PM     TSTM WND DMG     2 S ROSSVILLE           40.39N 86.59W
07/11/2020                   CLINTON            IN   BROADCAST MEDIA

            ROOF BLOWN OFF HOUSE. TIME ESTIMATED.
            LOCATION NEAR SR 39 AND 700 N.

0358 PM     HAIL             FRANKFORT               40.28N 86.51W
07/11/2020  E0.70 INCH       CLINTON            IN   TRAINED SPOTTER

0650 PM     HAIL             2 S BRAZIL              39.49N 87.13W
07/11/2020  E0.70 INCH       CLAY               IN   AMATEUR RADIO

&&
Special weather statement, Jul 12, 12:31 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1231 AM EDT Sun Jul 12 2020

INZ021-029-030-036-037-045-046-120515-
Montgomery IN-Clinton IN-Putnam IN-Hendricks IN-Boone IN-
Tippecanoe IN-Carroll IN-
1231 AM EDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL...
TIPPECANOE...WESTERN CLINTON...HENDRICKS...BOONE...EASTERN MONTGOMERY
AND NORTHEASTERN PUTNAM COUNTIES UNTIL 115 AM EDT...

At 1230 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Lafayette to 10 miles north of
Greencastle. Movement was east at 35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Frankfort, Crawfordsville, West Lafayette, Plainfield,
Brownsburg, Lebanon, Danville, Avon, Pittsboro, Rossville, Shadeland,
Thorntown, Dayton, Battle Ground, Mulberry, Ladoga, Jamestown,
Roachdale and Darlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4057 8655 3976 8633 3964 8633 3982 8681
      4051 8710 4056 8709
TIME...MOT...LOC 0430Z 279DEG 29KT 4043 8701 3980 8681

Ryan
Local storm report, Jul 12, 12:49 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1249 AM EDT SUN JUL 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             4 E PRAIRIETON          39.38N 87.40W
07/12/2020  E1.00 INCH       VIGO               IN   AMATEUR RADIO

            TIME ESTIMATED FROM RADAR.

&&

AU

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:09 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan36 min
Jul 11, 8:17 PM EDTAreal Flood AdvisoryINDClay, Greene, Owen, Sullivan, Vigo3 hr
Jul 11, 8:45 PM EDTSevere Thunderstorm WarningINDMartin30 min
Jul 11, 9:08 PM EDTSevere Thunderstorm WarningINDLawrence, Martin24 min
Jul 11, 9:30 PM EDTSevere Thunderstorm WarningINDDaviess, Knox34 min
Jul 11, 11:32 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren43 min
Jul 12, 12:02 AM EDTSevere Thunderstorm WarningINDClay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 2 more43 min
Jul 12, 12:29 AM EDTSevere Thunderstorm WarningINDClay, Greene, Hendricks, Monroe, Morgan, Owen and 3 more31 min
Jul 12, 12:31 AM EDTSpecial Weather StatementINDBoone, Hendricks, Montgomery, Tippecanoe44 min
Jul 12, 12:39 AM EDTSevere Thunderstorm WarningINDBoone, Hendricks23 min
Jul 12, 1:01 AM EDTSpecial Weather StatementINDBoone, Marion44 min
Jul 12, 1:21 AM EDTSpecial Weather StatementINDBartholomew, Brown, Daviess, Jackson, Knox, Lawrence and 1 more39 min
Jul 12, 1:30 AM EDTSpecial Weather StatementINDJohnson, Marion, Shelby45 min
Jul 12, 1:53 AM EDTSpecial Weather StatementINDDecatur, Jennings, Shelby52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.